Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 74, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 22, 1995, 11:35 PM CDT for Kingman County, Kansas. It was in force for 29 min.
The area
The counties it named.
The facts
- Issued
- May 22, 1995, 11:35 PM CDT (04:35 UTC)
- Expired
- May 23, 1995, 12:04 AM CDT
- In force
- 29 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Kingman County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2320 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 14.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 230434 SVRICT KSC095-230530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1135 PM CDT MON MAY 22 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1230 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...KINGMAN COUNTY AT 1134 PM... RADAR INDICATED A SEVERE THUNDERSTORM NEAR ST. LEO OR 17 MILES SOUTHEAST OF PRATT. THE STORM WAS MOVING EAST AT 20 MPH AND WILL MOVE THROUGH CLEVELAND AND SPIVEY BY 1150 PM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. KING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 9:24 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 22, 9:24 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 923 PM CDT MON MAY 22 1995 STORMS SHOULD CONT THROUGH THE NIGHT AS PROFILERS SHOW 40 KT LLJ CONTINUING TO FEED INTO KS. AXIS OF BEST INSTABILITY REMAINS ANCHORED OVER SW TO S-CENT KS PER LATEST ADAP CHARTS. STORMS HAVE HAD A HARD TIME WORKING EASTWARD AS SLIGHTLY DRIER AND MORE STABLE AIR EXISTS OVER SE KANSAS. STORMS SHOULD SLOWLY BUILD INTO THESE AREAS OVERNIGHT AS BEST UPPER FORCING SxHIFTS NE. CURRENT FFA LOOKS OK WITH ECHOES TRAINING ACROSS AREAS JUST N OF ICT. TEMPS LOOK OK AS S WINDS SHOULD KEEP HIGHER DEW POINTS IN THROUGH THE NIGHT. RSL 60/64 +5 SLN 60/65 +5 ICT 64/75 87 HUT 63/75 +7 CNU 65/80 57 PETERSEN
In the hours before
Special weather statement, May 22, 8:20 PM CDT, 3 hours 15 minutes before
KSZ032-033-047>053-067>073-082-083-091>101-230220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 819 PM CDT MON MAY 22 1995 ...TORNADO WATCH #459 IS IN EFFECT UNTIL 1 AM... THE THREAT OF SEVERE WEATHER CONTINUES ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. THEREFORE TORNADO WATCH #457 WHICH WAS IN EFFECT FOR MUCH OF CENTRAL AND ALL OF SOUTH CENTRAL KANSAS...AS WELL AS TORNADO WATCH #455 WHICH WAS IN EFFECT FOR BARTON AND RUSSELL COUTNTIES HAS BEEN REPLACED BY TORNADO WATCH #459.
Special weather statement, May 22, 11:26 PM CDT, 9 minutes before
KSZ032-033-047-048-049-230530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1125 PM CDT MON MAY 22 1995 ...TORDNADO WATCH #459 HAS BEEN CANCELLED FOR A PORTION OF CENTRAL KANSAS... THE THREAT OF SEVERE WEATHER AND TORNADOES HAS ENDED ACROSS RUSSELL...BARTON...LINCOLN...ELLSWORTH AND SALINE COUNTIES...THEREFORE TORNADO WATCH #459 HAS BEEN CANCELLED FOR THESE AREAS. ALTHOUGH THE THREAT OF SEVERE WEATHER HAS ENDED...A FLASH FLOdOD WATCH REMAINS IN EFFECT FOR ALL OF CENTRAL KANSAS THROUGH TONIGHT. PETERSEN
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 9:32 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 58 min |
| May 22, 10:10 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 39 min |
| May 23, 5:47 PM CDT | Severe Thunderstorm Warning | ICT | Cherokee, Crawford | 39 min |
| May 23, 6:45 PM CDT | Severe Thunderstorm Warning | ICT | Bourbon | 60 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.